Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes persistent inflammation in the toe despite taking Allopurinol?

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11376 Questions

default
Posted on Tue, 24 Apr 2018 in Bones, Muscles and Joints
Question: Since November 1 I have had an inflammation in the large toe of my right foot and my doctor said it was gout. I have had gout in the past but after taking medication, it went away within a week or 10 days. My last blood test about a month ago showed that my uric acid level was at the maximum of the range 7.1. Since then I have been taking Allopurinol 100mg one in the morning and another in the evening but it has been almost 30 days and I still have the inflammation. Is this normal? I am not eating red meat nor drinking red wine.
doctor
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer:
Do not worry.

Detailed Answer:
Hello,
Thanks for posting your query.
I have gone through your query,it is normal.You can take Febuxostat (40mg) once a day instead of allopurinol and deflazacort 6mg BD for 5 days to reduce inflammation.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Tayal 6 hours later
Will these medications have counter indications with xeralta and metoprolol which I am oresntly taking for a heart condition?
doctor
Answered by Dr. Praveen Tayal 23 minutes later
Brief Answer:
Can cause interactions.

Detailed Answer:
Hello.
Thanks for writing again.
Xeralto and Febuxostat can interact when taken togather. It is best to consult your cardiologist before changing any medicine.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Lab Tests

Recent questions on  Deflazacort

doctor1 MD

I have sores in my mouth, joint pains , itching for the past few months. Joint pains are in the arms and legs-severe aching. Pain pills are the only thing that relieves the pain. I also have a rash on both feet by the ankle and some on the top of...

doctor1 MD

Hi Doctor, I suffered with sever lower back pain a month back which was diagnosed as Disc Prolapse . He gave some muscle relaxants after which i recovered partially. The pain subsided and currently i am facing difficulty sometimes. There is a...

doctor1 MD

My father is a diabetic patient for the last 35 years and he is bed ridden due to TIA since last 7 months. He is taking insulin and Clopilet A-75. He has developed joint contractions.Nowsince last 20 days, he has developed skin infection (diagnosed as Pemphigus ) and is under treatment with Dyslone (Deflazacort tablet). Initially he was given wyslone tablet. Is the diagnosis proper? Any other medication needed?